Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 38, NWS Boston/Norton, MA

December 31, 20084 counties in Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Dec 31, 2008, 10:03 PM EST for 4 counties in Massachusetts. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2008, 10:03 PM EST (03:03 UTC)
Expired
Jan 1, 2009, 12:56 AM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 010303
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1003 PM EST WED DEC 31 2008

MAZ022>024-010600-
/O.CON.KBOX.HW.W.0010.000000T0000Z-090101T0600Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1003 PM EST WED DEC 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

THE HIGH WIND WARNING IS IN EFFECT FOR ALL OF CAPE COD...
NANTUCKET AND MARTHAS VINEYARD.

VERY STRONG TO DAMAGING NORTH WINDS ARE EXPECTED ACROSS CAPE
COD...NANTUCKET AND MARTHAS VINEYARD THROUGH 1 AM. SUSTAINED
NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE FORECAST.

WINDS OF THIS MAGNITUDE BRING THE RISK OF DOWNED TREES AND POWER
LINES ALONG WITH POWER OUTAGES. WINDS WILL REMAIN STRONG
OVERNIGHT...HOWEVER THE RISK OF DAMAGING WINDS WILL DECREASE
AFTER 1 AM.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

MAZ007-014>016-010600-
/O.EXA.KBOX.WI.Y.0038.000000T0000Z-090101T0600Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY
1003 PM EST WED DEC 31 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. 

THIS WIND ADVISORY IS FOR THE BOSTON AREA AND THE NORTH SHORE OF
MASSACHUSETTS.

BLUSTERY NORTH WINDS ARE EXPECTED THROUGH 1 AM IN THE BOSTON AREA AND
ALONG THE NORTH SHORE. NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
GUSTS TO 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ019>021-RIZ006>008-010600-
/O.CON.KBOX.WI.Y.0038.000000T0000Z-090101T0600Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1003 PM EST WED DEC 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

THIS WIND ADVISORY IS FOR COASTAL PLYMOUTH COUNTY...THE SOUTH
COAST OF MASSACHUSETTS AND RHODE ISLAND...AND BLOCK ISLAND.

STRONG NORTH WINDS ARE EXPECTED THROUGH 1 AM ALONG SOUTH COASTAL
MASSACHUSETTS...COASTAL PLYMOUTH COUNTY...AND RHODE ISLAND. NORTH
WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 50 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN
ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


NMB
1 follow-up statement
000 
WWUS71 KBOX 010556
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1256 AM EST THU JAN 1 2009

MAZ022>024-011100-
/O.CAN.KBOX.HW.W.0010.000000T0000Z-090101T0600Z/
/O.NEW.KBOX.WI.Y.0039.090101T0556Z-090101T1100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1256 AM EST THU JAN 1 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

THE WIND ADVISORY COVERS ALL OF CAPE COD...NANTUCKET AND MARTHAS
VINEYARD.

STRONG NORTHWEST WINDS WILL CONTINUED THROUGH 6 AM. SUSTAINED WINDS
WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MAZ007-014>016-019>021-RIZ006>008-010700-
/O.CAN.KBOX.WI.Y.0038.000000T0000Z-090101T0600Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1256 AM EST THU JAN 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

THIS ADVISORY COVERED THE COASTAL AREAS OF MASSACHUSETTS AND RHODE
ISLAND.

NORTHWEST WINDS ALONG THE COAST HAVE DIMINISHED EARLY THIS
MORNING...BUT CONTINUE TO BE BLUSTERY. A FEW GUSTS UP TO 35 MPH ARE
POSSIBLE THROUGH THE OVERNIGHT.

$$

EVT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Dec 31, 4:33 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Dec 31, 4:33 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EST WED DEC 31 2008

.SYNOPSIS...
FAST BUT INTENSIFYING LOW PRESSURE WILL CONTINUE TO TRACK SOUTHEAST
OF NEW ENGLAND THIS EVENING. THIS WILL BRING STRONG TO DAMAGING WINDS THIS
EVENING TO CAPE COD AND THE ISLANDS. THIS WILL COMBINE WITH VERY COLD
AIR FOR WIND CHILLS BELOW ZERO TONIGHT INTO NEW YEARS DAY. MUCH WEAKER
STORMS MAY AFFECT THE REGION LATE FRIDAY INTO SATURDAY AND LATE SUNDAY
INTO MONDAY. TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE WEEKEND...
THEN POSSIBLY MODERATING DURING THE EARLY TO MIDDLE PORTION OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 4 AM THURSDAY MORNING/...
SNOW IS DIMINISHING ACROSS THE FAR NORTHWESTERN PORTIONS OF SOUTHERN
NEW ENGLAND AT 3 PM.  EXPECT SNOW TO GRADUALLY TAPER OFF FROM
NORTHWEST TO SOUTHEAST TOWARDS THE EVENING HOURS.  EXPECT SNOW WILL
COME TO AN END ACROSS THE NORTHWESTERN ZONES BY 6 PM AND TAPER OFF
EVERYWHERE EXCEPT THE CAPE AND ISLANDS BY 9 PM.  WITH NORTHEASTERLY
TO NORTHERLY WINDS CONTINUING ACROSS THE CAPE AND ISLANDS...EXPECT
OCEAN EFFECT SNOW TO CONTINUE THERE INTO THE NIGHT.

AS THE SNOW COMES TO AN END OUR PRIORITY SHIFTS TO WINDS AND VERY
COLD TEMPERATURES OVERNIGHT.  THE SURFACE LOW IS JUST SOUTHEAST OF
NANTUCKET AT 3 PM AND CONTINUES TO DEEPEN.  WE HAVE SEEN 8 TO 12MB
PER 3 HOURS PRESSURE FALLS THROUGH THE AFTERNOON.  THE LOW WILL
CONTINUE TO DEEPEN AS IT MOVES EASTWARD AND COMBINED WITH EXCELLENT
LOW LEVEL LAPSE RATES WILL RESULT IN STRONG NORTHERLY WINDS ACROSS
MUCH OF SOUTHERN NEW ENGLAND.  THE STRONGEST WINDS WILL BE OUT ON
THE CAPE AND ISLANDS WHERE THERE IS A HIGH WIND WARNING UP THROUGH 1
AM.  IN ADDITION...WE HAVE ISSUED A WIND ADVISORY FOR THE SOUTH
COAST OF MASSACHUSETTS AND RHODE ISLAND AS WELL AS COASTAL PLYMOUTH
COUNTIES FOR THE SAME TIME PERIOD.  THESE AREAS ARE WHERE THE
STEEPEST LAPSE RATES AND STRONGEST WINDS COINCIDE.  GUSTY WINDS ARE
EXPECTED ACROSS THE REST OF SOUTHERN NEW ENGLAND BUT ARE NOT
EXPECTED TO REACH WIND ADVISORY CRITERIA AT THIS TIME.

THESE STRONG WINDS WILL CONTRIBUTE TO STRONG COLD AIR ADVECTION
THROUGH SOUTHERN NEW ENGLAND AND TEMPERATURES WILL FALL INTO THE
SINGLE DIGITS OVERNIGHT TONIGHT.  THESE COLD TEMPERATURES COMBINED
WITH STRONG GUSTY WINDS WILL RESULT IN WIND CHILLS DROPPING BELOW
ZERO IN MOST LOCATIONS.  WE ARE ISSUING A WIND CHILL ADVISORY WITH
THE AFTERNOON FORECAST PACKAGE FOR SOUTHERN NEW HAMPSHIRE...NORTHERN
CONNECTICUT...NORTHWEST RHODE ISLAND...AND PORTIONS OF MASSACHUSETTS
NORTH AND WEST OF 128.  AREAS WE ARE PARTICULARLY CONCERNED ABOUT
ARE THE HIGHER TERRAIN AS WELL AS THE MERRIMACK VALLEY.  WIND CHILLS
IN THESE AREAS ARE EXPECTED TO BE 15 TO 20 BELOW ZERO.

WHILE THE STRONGEST WINDS WILL HAVE DIMINISHED BY MIDNIGHT TO 1
AM...WINDS WILL BE SUFFICIENTLY STRONG ENOUGH WITH TEMPERATURES
DROPPING ENOUGH FOR WIND CHILLS OF THIS CALIBER TO CONTINUE THROUGH
THE EARLY MORNING HOURS OF THE NEW YEAR.  MORE INFORMATION CAN BE
FOUND IN THE NPW WIND ADVISORY/HIGH WIND WARNING AND IN THE WSW -
WIND CHILL ADVISORY PRODUCTS...AS WELL AS THE HWO - HAZARDOUS
WEATHER OUTLOOK.

&&

.SHORT TERM /4 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE NEW YEAR WILL HAVE A FRIGID START BUT WILL OTHERWISE BE FAIRLY
QUIET.  TEMPERATURES WILL START OUT IN THE SINGLE DIGITS AND THEN
CLIMB UP ONLY INTO THE MID TEENS TO LOWER 20S.  WHILE IT WILL NOT BE
AS WINDY AS TONIGHT...IT WILL STILL BE BREEZY WITH NORTHWESTERLY
WINDS IN THE 10 TO 20 MPH RANGE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
YESTERDAY THE STORMS IN OUR FUTURE WERE LINED UP ON THE RUNWAY AND
READY TO MOVE THROUGH AT 2 DAY INTERVALS.  TODAY...THEY ARE STILL
LINED UP BUT LESS THREATENING IN APPEARANCE.

HIGH PRESSURE OVERHEAD THURSDAY NIGHT WILL MEAN QUIET WEATHER FOR
THE FIRST FULL NIGHT OF 2009.  BUT MOISTURE MOVING IN AT AND ABOVE
700 MB POINTS TO INCREASING MID AND HIGH CLOUDS ESPECIALLY AFTER
MIDNIGHT.

ON FRIDAY A CLIPPER LOW RACES ALONG THE CANADIAN BORDER.  EARLIER
COMPUTER RUNS HINTED AT THIS LOW REDEVELOPING SOUTH OF NEW ENGLAND
AND GIVING US ANOTHER SERIOUS AMOUNT OF SNOW.  CURRENTLY THE TREND
POINTS TO THE LOW REDEVELOPING...BUT OFF THE MAINE COAST.  THIS WILL
KEEP MOST OF THE LIFT AND MOISTURE IN NORTHERN NEW ENGLAND.  GFS AND
NAM TIME SECTIONS SHOW THE COLUMN MOISTENING AROUND MIDDAY OR EARLY
AFTERNOON BUT WITH VERY LIMITED QPF.  WE CONTINUE WITH CHANCE POPS
AND LITTLE SNOW ACCUMULATION.  SOME CONCERN WITH WINDS LEADING THE
LOW WITH SOUTHWEST FLOW OF 30 TO 35 KNOTS AT 900 AND 950 MB...COULD
BE STRONG WIND GUSTS ESPECIALLY OVER THE CAPE AND ISLANDS.

ANOTHER BLAST OF COLD AIR COMES BEHIND THIS SYSTEM FRIDAY NIGHT AND
SATURDAY WITH 850 MB TEMPS DROPPING TO -18C BY SATURDAY AFTERNOON.
PRESSURE CHANGES OF 4-6 MB PER 6 HOURS MOVE THROUGH DURING SATURDAY
WHICH SHOULD BRING BRISK SUSTAINED WINDS AROUND 20 KNOTS.  ENOUGH
COLD ADVECTION IS EXPECTED TO MIX WINDS DOWN FROM AT LEAST 900 MB
AND POSSIBLY 850 MB...MEANING GUSTS OF 30 TO 35 KNOTS.

THE COLD AIR AND WINDS WILL ALSO GENERATE OCEAN EFFECT CLOUDS AND
SNOW SHOWERS...WITH THE FETCH FAVORING AREAS JUST OUTSIDE OF THE
OUTER CAPE.

LOW PRESSURE COMES OUT OF THE SOUTHERN PLAINS SUNDAY LIGHT PRECIP
CROSSING NEW ENGLAND SUNDAY NIGHT.  BOTH THE GFS AND ECMWF MOVE MOST
OF THE SUPPORT FOR THIS LOW THROUGH THE GREAT LAKES INTO CANADA WITH
JUST A FEW REMNANTS FOR US.  SO LITTLE QPF IS EXPECTED.  PTYPE IS
ALSO A QUESTION MARK WITH A MIXTURE POSSIBLE...LOW CONFIDENCE ON
THIS PART OF THE FORECAST.

THE MORE DISTANT PART OF THE FORECAST SHOWS A SOUTHERN STREAM TROF
GENERATING A GULF LOW TUESDAY.  THE SYSTEM THEN PHASES WITH THE
NORTHERN STREAM AND THE SURFACE LOW THEN MOVES UP THE COAST.  WE
HAVE CHANCE POPS TUESDAY NIGHT AND WEDNESDAY.  WILL HAVE TO SEE HOW
CONSISTENT THE TREATMENT OF THIS PROPOSED STORM WILL BE OVER THE
NEXT FEW DAYS.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
REST OF TODAY...MODERATE TO HEAVY SNOW WINDING DOWN WEST OF A LINE
FROM KAFN-KIJD. LIGHT SNOW CONTINUES ACROSS THIS AREA...AND IS
EXPECTED TO END BY 22Z. FARTHER EAST...MODERATE TO HEAVY SNOW
EXPECTED TO CONTINUE UNTIL 22Z...THEN START TO TAPER OFF. NORTH WINDS
INCREASING THIS AFTERNOON WITH GUSTS UP TO 40 KT.

TONIGHT...MVFR-IFR IMPROVING TO VFR...EXCEPT ACROSS CAPE COD WHERE
OCEAN-EFFECT SNOW BANDS DEVELOP EARLY. NW WIND GUSTING TO 40-55 KT
ACROSS CAPE COD AND THE ISLANDS THROUGH AT LEAST 06Z...WITH GUSTS TO
40 KT ACROSS CENTRAL AND EASTERN AREAS. WINDS WILL DIMINISH ACROSS
WESTERN AREAS AFTER MIDNIGHT.

THURSDAY...VFR WITH GUSTY NW WINDS UP TO 30 KT.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...

THURSDAY NIGHT...VFR WITH HIGH CLOUDS.
FRIDAY...VFR WITH AREAS OF MVFR IN SNOW SHOWERS.
SATURDAY...VFR WITH BRISK NORTHWEST WINDS.
SUNDAY...VFR WITH POSSIBLE PERIOD OF MVFR SUNDAY NIGHT.
MONDAY...VFR WITH POSSIBLE PERIOD OF MVFR IN MIXED PRECIP MONDAY
MORNING.

&&

.MARINE...
THIS AFTERNOON...STORM WARNINGS ARE UP FOR ALL THE COASTAL WATERS EXCEPT
NARRAGANSETT BAY AND BOSTON HARBOR. EXPECT WIND GUSTS ON THE
BACKSIDE OF THE LOW TO EXCEED 50 KT...POSSIBLY REACHING 60 KT. WINDS
WILL BACK FROM NE TO N AS HIGHEST WINDS COMMENCE...SO SEAS WILL BE
HIGH BUT BLOWING MAINLY OFFSHORE.

TONIGHT...GALE TO STORM FORCE WINDS TO CONTINUE THROUGH A CHUNK OF
THE NIGHT...THEN START TO SLOWLY DIMINISH AFTER 06Z OR SO. SEAS WILL
BUILD UP TO 15 FT IN THE OUTER WATERS...BUT WITH AN OFFSHORE WIND...THIS
SHOULD NOT CREATE TOO MANY PROBLEMS.

THURSDAY...WINDS AND SEAS GRADUALLY DIMINISH THROUGH THE DAY.
NORTHWESTERLY WINDS 20 TO 30KTS WITH GUSTS TO 40 KTS ARE EXPECTED.
SEAS WILL DECREASE TO 5 TO 10 FEET ACROSS MOST LOCATIONS.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
WINDS DIMINISH THURSDAY EVENING WITH JUST LINGERING 5 FOOT SEAS ON
THE OUTER WATERS.

WINDS AND SEAS BUILD ONCE AGAIN ON FRIDAY IN INCREASING SOUTHWEST
FLOW.  WIND GUSTS OF 30 TO 35 KNOTS POSSIBLE ESPECIALLY ON THE
PROVINCETOWN TO MONTAUK WATERS AND POSSIBLY NANTUCKET SOUND.

WINDS SHIFT TO NORTHWEST EARLY SATURDAY AND INCREASE WITH GALES
LIKELY OVER MOST OF THE WATERS.  WINDS WILL DIMINISH SATURDAY NIGHT
WITH LINGERING SMALL CRAFTS ON THE OUTER WATERS SUNDAY.

&&

.TIDES/COASTAL FLOODING...
DESPITE IMPRESSIVE COASTAL STORM DEVELOPING SOUTHEAST OF NANTUCKET
THIS AFTERNOON...STRONGEST WIND AND LARGEST SURGE WILL OCCUR DURING
LOW TIDE THIS EVENING. THIS TIMING WILL LIKELY PRECLUDE ANY COASTAL
FLOODING. HOWEVER...WITH A VERY STRONG N WIND AND FORECASTED SEAS UP
TO 9 FT INTO CAPE COD BAY...MAY SEE SOME MINOR SPLASHOVER FOR A TIME
TONIGHT FOR COMMUNITIES RIMMING CAPE COD BAY ON THE CAPE SIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL 8 AM EST THURSDAY FOR CTZ002>004.
MA...WIND CHILL ADVISORY UNTIL 8 AM EST THURSDAY FOR MAZ002>006-
     008>012-026.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR MAZ023-024.
     WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR MAZ019>021.
     WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR
     MAZ005>007-013>021-026.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR MAZ022>024.
     WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR MAZ022.
NH...WIND CHILL ADVISORY UNTIL 8 AM EST THURSDAY FOR NHZ011-012-015.
RI...WIND CHILL ADVISORY UNTIL 8 AM EST THURSDAY FOR RIZ001.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR RIZ008.
     WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR RIZ006>008.
     WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR
     RIZ001>007.
MARINE...STORM WARNING UNTIL 1 AM EST THURSDAY FOR ANZ231>235-237-250-
     254-255.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR ANZ230-236.

&&

SYNOPSIS...WTB/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/BELK
MARINE...WTB/RLG
TIDES/COASTAL FLOODING...NOCERA/EVT/RLG
Hazardous weather outlook, Dec 31, 4:29 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EST WED DEC 31 2008

CTZ002>004-MAZ002>004-008>012-NHZ011-012-015-012130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
429 PM EST WED DEC 31 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ008-012130-
BLOCK ISLAND RI-
429 PM EST WED DEC 31 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

GUSTY NORTHWEST WINDS WILL CREATE WIND CHILLS OF ZERO TO 5 BELOW ZERO
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEW YEARS DAY WILL START WITH WIND CHILLS NEAR ZERO. CONDITIONS WILL
IMPROVE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ019>021-RIZ006-007-012130-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
WASHINGTON RI-NEWPORT RI-
429 PM EST WED DEC 31 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER STORM WARNING.

ALSO...WIND CHILL READINGS WILL REACH AROUND 5 BELOW ZERO AFTER
MIDNIGHT. CONDITIONS WILL IMPROVE DURING THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEW YEARS DAY WILL START WITH WIND CHILLS AROUND 5 BELOW ZERO.
CONDITIONS WILL IMPROVE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-013>018-RIZ002>005-012130-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
429 PM EST WED DEC 31 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ALSO...WIND CHILL READINGS WILL REACH BETWEEN 5 AND 10 BELOW ZERO
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEW YEARS DAY WILL START WITH WIND CHILLS OF BETWEEN 5 AND 10 BELOW
ZERO. CONDITIONS WILL IMPROVE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005-006-026-RIZ001-012130-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
429 PM EST WED DEC 31 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND NORTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ236-012130-
NARRAGANSETT BAY-
429 PM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS ARE AGAIN POSSIBLE LATER FRIDAY AND SATURDAY AS
ANOTHER STORM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-024-012130-
DUKES MA-NANTUCKET MA-
429 PM EST WED DEC 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER WEATHER ADVISORY.

NORTHWEST WINDS WILL BRING WIND CHILL VALUES OF AROUND ZERO AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NORTHWEST WINDS WILL BRING WIND CHILL VALUES OF AROUND ZERO AT THE
START OF NEW YEARS DAY. CONDITIONS WILL IMPROVE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-012130-
BARNSTABLE MA-
429 PM EST WED DEC 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   WINTER STORM WARNING.

ALSO...WIND CHILL READINGS WILL REACH BETWEEN ZERO AND 5 BELOW ZERO
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NEW YEARS DAY WILL START WITH WIND CHILL READINGS BETWEEN ZERO AND 5
BELOW ZERO.  CONDITIONS WILL IMPROVE DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-250-254-255-012130-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
429 PM EST WED DEC 31 2008

...STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE POSSIBLE LATER FRIDAY AND INTO SATURDAY AS
ANOTHER STORM PASSES TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-012130-
BOSTON HARBOR-
429 PM EST WED DEC 31 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE WINDS ARE AGAIN POSSIBLE LATER FRIDAY AND SATURDAY AS
ANOTHER STORM PASSES TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:56 AM ESTWind AdvisoryBOXBarnstable, Dukes, Nantucket5 hr
Jan 1, 1:01 AM ESTGale WarningBOX24 hr
Jan 1, 1:01 AM ESTSmall Craft AdvisoryBOX3 days

Nearby

Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.